Alert archive / Arkansas / Flash Flood Warnings in 2014

Flash Flood Warning 28, NWS Memphis, TN

April 28, 20147 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee

NWS Memphis, TN issued this flash flood warning at Apr 28, 2014, 2:33 AM CDT for 7 counties in Arkansas; Dunklin County, Pemiscot County, Missouri; Lake County, Tennessee. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2014, 2:33 AM CDT (07:33 UTC)
Expired
Apr 28, 2014, 8:30 AM CDT
In force
6 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, AR, Craighead County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Lake County, TN

The radar

The Memphis radar (KNQA), 115 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 3:30 AM CDTFLASH FLOODCampbell, MOWATER RESCUE OF 15 PEOPLE. FOUR FEET OF WATER AROUND AN APARTMENT WITH TWO FEET INSIDE THE APARTMENT.
Apr 28, 3:30 AM CDTFLASH FLOODMalden, MO8.50 INCHES OF RAIN. NUMEROUS STREETS ARE CLOSED. J HIGHWAY NEAR MALDEN HAS WATER OVER THE ROAD AND SEVERAL BUSINESSES AND HOMES HAVE WATER IN THEM.
Apr 28, 5:17 AM CDTFLASH FLOODCampbell, MOMANY ROADS IN THE NORTH END OF THE COUNTY ARE UNDER WATER. PEOPLE HAVE BEEN RESCUED FROM HOMES IN THE CAMPBELL AREA.
Apr 28, 5:26 AM CDTFLASH FLOOD4 Ne Piggott, ARHWY 62 IN CLAY COUNTY AT THE MISSOURI STATE LINE IS UNDER WATER...BARRICADES HAVE BEEN SET UP IN ARKANSAS AND MISSOURI.
Apr 28, 7:00 AM CDTFLASH FLOODWalnut Ridge, ARLOTS OF DEBRIS ON ROADWAYS. LOTS OF WASHING ON COUNTY GRAVEL ROADS.
Apr 28, 8:30 AM CDTFLASH FLOODCorning, ARSEVERAL HIGHWAYS ARE UNDERWATER ALL ACROSS THE COUNTY INCLUDING HWY 119...HWY 90...HWY 49...HWY 139...AND HWY 62.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 7.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2449 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 480 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2449 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
480 m²/s²
0-3 km storm-relative helicity
618 m²/s²
Significant tornado parameter
8.8
Supercell composite
40.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WGUS54 KMEG 280733
FFWMEG
ARC021-031-037-055-075-111-121-MOC069-155-TNC095-281330-
/O.NEW.KMEG.FF.W.0028.140428T0733Z-140428T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
233 AM CDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CLAY COUNTY IN EASTERN ARKANSAS...
  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
  GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...
  WEST CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  NORTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

* UNTIL 830 AM CDT

* AT 230 AM CDT...DOPPLER RADAR ESTIMATES 4 TO 6 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 2 TO 4 INCHES OF RAIN IN THE NEXT 2 TO 4 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
  ROCK...BONO...BROOKLAND...CORNING...HOXIE...JONESBORO...
  MARMADUKE...PARAGOULD...PIGGOTT...POCAHONTAS...RECTOR...WALNUT
  RIDGE...CAMPBELL AND HAYWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3664 9006 3664 9014 3651 9023 3650 9026
      3650 9139 3632 9127 3625 9127 3623 9136
      3590 9132 3588 9104 3533 9103 3532 9103
      3620 9008 3626 8968 3633 8954 3639 8958
      3639 8996 3663 8997

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 12:15 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 28, 12:15 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1215 AM CDT MON APR 28 2014

.UPDATE...AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 855 PM CDT SUN APR 27 2014/

DISCUSSION...01Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER NORTH
CENTRAL KANSAS WITH A WARM FRONT EXTENDING SOUTH ACROSS PORTIONS
OF CENTRAL ARKANSAS AND JUST SOUTH OF THE FORECAST AREA ACROSS
CENTRAL MISSISSIPPI. NORTH OF THE BOUNDARY...TEMPERATURES ACROSS
THE MID SOUTH AS OF 8 PM CDT ARE IN THE 60S NORTH OF THE BOUNDARY
AND IN THE UPPER 70S TO LOWER 80S SOUTH. 00Z KLZK RAOB AND 22Z
SOUNDING LAUNCHED BY MISSISSIPPI STATE OVER EAST ARKANSAS INDICATE
IMPRESSIVE 0-1 KM STORM RELATIVE HELICITIES AT OR ABOVE 400 M2/S2.
/723 M2/S2 AT LZK/ SURFACE BASED INSTABILITY NORTH OF THIS
BOUNDARY AT THE MOMENT IS MINIMAL AT BEST AND THUS FAR CONFINED
MAINLY TO PORTIONS OF EAST ARKANSAS AND NORTH MISSISSIPPI TOWARDS
CENTRAL MISSISSIPPI.

00Z WRF HASN/T ARRIVED YET BUT LATEST SHORT TERM MODEL TRENDS
INDICATE THE BOUNDARY SHOULD BEGIN TO LIFT NORTH OVERNIGHT WITH
INSTABILITY INCREASING ACROSS THE REMAINDER OF THE MID SOUTH.
IN ADDITION...THE LATEST HI-RES RAPID REFRESH /HRRR/ SUGGESTS A
POTENTIAL FOR AN ADDITIONAL LINE OF SHOWERS AND THUNDERSTORMS TO
DEVELOP WEST OF THE CURRENT LINE ACROSS CENTRAL/NORTHEAST ARKANSAS
AS YET ANOTHER SHORTWAVE TROUGH ROTATES THROUGH THE LOWER
MISSISSIPPI VALLEY OVERNIGHT INTO MONDAY MORNING.

LARGE HAIL...DAMAGING WINDS...TORNADOES...AND FLASH FLOODING WILL
ALL CONTINUE TO REMAIN THE SEVERE WEATHER THREATS INTO THE
OVERNIGHT HOURS. THE OVERALL CONVECTIVE MODE MAY ALSO BEGIN TO
EVOLVE INTO MULTI QUASI-LINEAR CONVECTIVE SYSTEMS /QLCS'S/ AS THE
NIGHT PROGRESSES.

CURRENT FORECAST IS IN GOOD SHAPE BUT WILL NEED TO MAKE
ADJUSTMENTS TO ACCOUNT FOR CONVECTIVE TRENDS. WILL ADJUST ALL
ELEMENTS AS NEEDED.

UPDATED GRIDS WILL BE AVAILABLE SHORTLY.

CJC

PREV DISCUSSION... /ISSUED 645 PM CDT SUN APR 27 2014/

UPDATE...AVIATION DISCUSSION.

PREV DISCUSSION... /ISSUED 336 PM CDT SUN APR 27 2014/

SECONDARY WARM FRONT CONTINUES TO TRY TO PUSH NORTHWARD ACROSS
THE CWA. ONGOING CONVECTION IS SLOWING THE FRONTS PROGRESS. OVER
THE LAST HOUR...IT SEEMS TO FINALLY MAKING SOME PROGRESS AS
CONVECTION HAS LIFTED OUT OF TUNICA AND ST FRANCIS COUNTIES. SKIES
ARE STARTING TO CLEAR ACROSS PORTIONS OF COAHOMA AND TALLAHATCHIE
COUNTIES. A WARM AND JUICY ATMOSPHERE EXISTS JUST SOUTH OF THESE
COUNTIES WHERE TEMPERATURES HAVE RISEN INTO THE LOWER TO MID 80S.
DEWPOINTS ARE IN THE UPPER 60S TO LOWER 70S. THIS AIRMASS WILL
SPREAD INTO THE MIDSOUTH THIS EVENING. A STRONG UPPER LEVEL JET
MAY INTERACT WITH THIS AIRMASS TO PRODUCE A FEW SUPERCELLS THIS
EVENING. HOWEVER...BETTER CHANCES FOR STORMS WILL COME LATER THIS
EVENING AS STORMS DEVELOP AHEAD OF THE DRY LINE...WHICH IS ROUGHLY
LOCATED NEAR THE OK/AR BORDER AT THIS TIME. THESE STORMS WILL PUSH
EAST ACROSS ARKANSAS THIS EVENING PRODUCING DAMAGING WINDS...LARGE
HAIL AND POSSIBLY A FEW STRONG...LONG TRACKED TORNADOES. THESE
STORMS WILL PUSH INTO EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...EXTREME WEST TENNESSEE AND NORTHWEST MISSISSIPPI AFTER
8-10 PM. QUESTIONS STILL REMAIN IF THEY WILL MAINTAIN THERE
INTENSITY AS THEY PUSH INTO THE MIDSOUTH. REGARDLESS...FLASH
FLOODING WILL BE A CONCERN AS MANY AREAS HAVE ALREADY PICKED UP
OVER TWO INCHES OF RAIN.

THUNDERSTORMS MAY EVENTUALLY EVOLVE INTO AN MCS OVERNIGHT AS IT
PUSHES EAST INTO WEST TENNESSEE AND NORTH MISSISSIPPI. LINGERING
CONVECTION COULD STILL BE OCCURRING MONDAY MORNING ACROSS
NORTHEAST MISSISSIPPI AND AREAS OF WEST TENNESSEE NEAR THE
TENNESSEE RIVER. MEANWHILE...DRY LINE WILL HAVE ADVANCED EASTWARD
AND WILL ROUGHLY BE LOCATED NEAR THE MISSISSIPPI RIVER ON MONDAY.
EXPECT THE DRY LINE TO BE THE SOURCE OF REDEVELOPMENT OF SHOWERS
AND THUNDERSTORMS BY MONDAY AFTERNOON INTO MONDAY NIGHT. WHETHER OR
NOT THE THUNDERSTORMS BECOME SEVERE WILL BE DETERMINED BY HOW MUCH
THE ATMOSPHERE IS WORKED OVER BY TONIGHTS CONVECTION. IF STORMS DO
BECOME SEVERE...BEST CHANCES WOULD OCCUR ACROSS AREAS OF WEST
TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI.
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE.

GUSTY SOUTHERLY WINDS WILL OCCUR OFF AND ON TONIGHT THROUGH
MONDAY. WILL EXPAND THE WIND ADVISORY TO COVER THE ENTIRE CWA.

ON TUESDAY...DRY LINE/FRONT MAY PUSH BACK NORTHWARD A TAD BUT WILL
REMAIN THE MAIN SOURCE FOR REDEVELOPMENT. BEST CHANCES WILL OCCUR
ACROSS NORTHEAST MISSISSIPPI. AGAIN SEVERE CHANCES WILL DEPEND ON
WHETHER OR NOT ATMOSPHERE HAS RECOVERED FROM PREVIOUS CONVECTION.

WEDNESDAY THROUGH THE END OF THE WEEK...UPPER LEVEL LOW WILL
MEANDER THROUGH THE UPPER MIDWEST INTO THE OHIO VALLEY. WRAP
AROUND SHOWERS COULD SKIRT NORTHERN AREAS OF THE MIDSOUTH BUT FOR
NOW WILL KEEP DRY CONDITIONS IN THE FORECAST. MAIN EFFECTS WILL BE
CLOUDS AND COOLER TEMPERATURES.

HIGH PRESSURE WILL MOVE INTO THE MIDSOUTH BY THE WEEKEND.
TEMPERATURES WILL MODERATE UNDERNEATH MOSTLY SUNNY SKIES.

KRM

&&

.AVIATION...06Z TAF CYCLE

MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TO IMPACT ALL TAF
SITES OVER THE NEXT 24 HOURS. THERE IS CURRENTLY A LULL IN CONVECTION
ALTHOUGH JUST WITHIN THE LAST HOUR THUNDERSTORMS HAVE DEVELOPED IN
THE VICINITY OF MEM. THE NEXT ORGANIZED ROUND OF THUNDERSTORMS IS
ON THE WAY...CURRENTLY MOVING ACROSS ARKANSAS. TSRA ARRIVAL IS
EXPECTED AT JBR ABOUT 7-8Z...MEM AROUND 09Z...ALTHOUGH THE CURRENT
STORM AT MEM MAY RESULT IN A PROLONGED DURATION OF TSRA. AT MKL
TSRA ARRIVAL IS EXPECTED BETWEEN 9 AND 11Z...AND TUP AROUND
11-12Z. TEMPORARY IFR CONDS DUE TO HEAVY RAIN IS EXPECTED IN
ASSOCIATION WITH THUNDERSTORMS BUT PREVAILING CONDITIONS SHOULD BE
MVFR TO VFR. EXPECT RAPIDLY CHANGING CONDITIONS. MULTIPLE
AMENDMENTS CAN BE EXPECTED AS THUNDERSTORMS DEVELOP...APPROACH AND
MOVE AWAY FROM TAF SITES. TIMING OF ONSET OF THUNDERSTORMS WILL
LIKELY NEED ADJUSTMENT. PREVAILING WINDS WILL BE FROM THE
SOUTHEAST...GRADUALLY SHIFTING SOUTH OR SOUTHWEST 10-20KT...BUT IN
ASSOCIATION WITH THUNDERSTORMS STRONG GUSTY CONDITIONS CAN BE
EXPECTED. SOME THUNDERSTORMS MAY BE SEVERE BOTH TONIGHT AND
TOMORROW.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DUNKLIN-PEMISCOT.

     WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR ALCORN-BENTON MS-CALHOUN-
     CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
     MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-
     TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

     FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

     FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 27, 3:44 PM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
344 PM CDT SUN APR 27 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-280845-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
344 PM CDT SUN APR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES IS
EXPECTED FROM LATE THIS AFTERNOON INTO TONIGHT ACROSS PORTIONS OF
THE MIDSOUTH. A MODERATE RISK OF SEVERE THUNDERSTORMS EXIST ACROSS
ALL OF EAST ARKANSAS...THE MISSOURI BOOTHEEL AND THOSE PORTIONS OF
WEST TENNESSEE AND NORTH MISSISSIPPI ALONG AND WEST OF A LINE FROM
DYERSBURG TENNESSEE TO CHARLESTON MISSISSIPPI. THE MODERATE RISK
AREA INCLUDES THE CITIES OF MEMPHIS...JONESBORO...AND CLARKSDALE
MISSISSIPPI. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST ELSEWHERE
ACROSS THE MIDSOUTH.

A FEW TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE LIKELY.
TORNADOES MAY BE STRONG ESPECIALLY IN THE MODERATE RISK AREA.

HEAVY RAINFALL RESULTING IN FLASH FLOODING IS POSSIBLE THIS
AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR
THE ENTIRE MIDSOUTH.

A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST MONDAY
AFTERNOON AND NIGHT ACROSS MUCH OF NORTH MISSISSIPPI INTO PORTIONS
OF WEST TENNESSEE. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST
ELSEWHERE ACROSS THE MIDSOUTH. A FEW TORNADOES...DAMAGING WINDS
AND LARGE HAIL MAY OCCUR. TORNADOES MAY BE STRONG ESPECIALLY IN THE
MODERATE RISK AREA.

THE THREAT FOR ORGANIZED SEVERE WEATHER WILL SHIFT TO NORTHEAST
MISSISSIPPI TUESDAY.

HEAVY RAINFALL WILL BE POSSIBLE FROM ADDITIONAL ROUNDS OF
THUNDERSTORMS MONDAY AND TUESDAY. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR ALL THE MIDSOUTH.

A WIND ADVISORY HAS BEEN ISSUED FOR MONDAY FOR THE ENTIRE MIDSOUTH.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED THIS AFTERNOON INTO TUESDAY.

KRM

In the hours before

Local storm report, Apr 27, 9:34 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
934 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     FLASH FLOOD      2 W POCAHONTAS          36.26N 91.00W
04/27/2014                   RANDOLPH           AR   TRAINED SPOTTER

            WATER OVER HIGHWAY 62 AND OTHER ROAD WEST OF POCAHONTAS

&&

TLSJR
Local storm report, Apr 27, 9:48 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
948 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 PM     FLASH FLOOD      MAYNARD                 36.42N 90.90W
04/27/2014                   RANDOLPH           AR   PUBLIC

            SEVERAL STREETS IMPASSIBLE IN MAYNARD

&&

TLSJR
Local storm report, Apr 27, 11:28 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     FLASH FLOOD      IMBODEN                 36.20N 91.18W
04/27/2014                   LAWRENCE           AR   PUBLIC

            WATER OVER HWY 63 BETWEEN IMBODEN AND BLACK ROCK

&&

TLSJR
Local storm report, Apr 27, 11:33 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1133 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      7 NNE IMBODEN           36.30N 91.13W
04/27/2014                   RANDOLPH           AR   FIRE DEPT/RESCUE

            MANY ROADS ARE IMPASSABLE DUE TO FLASH FLOODING.

&&

AJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:55 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph35 min
Apr 27, 9:04 PM CDTFlash Flood WarningMEGLawrence, Randolph3 hr
Apr 27, 9:22 PM CDTTornado WarningMEGCraighead, Greene, Lawrence38 min
Apr 27, 9:28 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph47 min
Apr 27, 9:39 PM CDTTornado WarningMEGLawrence51 min
Apr 27, 9:47 PM CDTFlash Flood WarningMEGClay, Randolph3 hr
Apr 27, 10:01 PM CDTTornado WarningMEGClay, Greene44 min
Apr 27, 10:28 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph47 min
Apr 27, 11:06 PM CDTSevere Thunderstorm WarningMEGClay, Greene39 min
Apr 27, 11:09 PM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph51 min
Apr 27, 11:21 PM CDTFlash Flood WarningMEGClay4 hr
Apr 27, 11:32 PM CDTSevere Thunderstorm WarningMEGRandolph43 min
Apr 28, 12:14 AM CDTFlash Flood WarningMEGRandolph2 hr
Apr 28, 2:02 AM CDTTornado WarningMEGClay, Craighead, Greene, Mississippi43 min
Apr 28, 2:16 AM CDTTornado WarningMEGCraighead, Greene, Mississippi44 min
Apr 28, 2:36 AM CDTSevere Thunderstorm WarningMEGClay24 min
Apr 28, 2:49 AM CDTTornado WarningMEGMississippi41 min
Apr 28, 5:46 AM CDTSevere Thunderstorm WarningMEGLee, Phillips44 min
Apr 28, 6:22 AM CDTSevere Thunderstorm WarningMEGCrittenden38 min
Apr 28, 6:33 AM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi42 min
Apr 28, 7:31 AM CDTRiver Flood WarningMEGClay, Greene3 days
Apr 28, 8:59 AM CDTAreal Flood WarningMEGClay, Greene, Lawrence, Randolph4 hr
Apr 28, 3:43 AM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot47 min
Apr 28, 4:41 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Obion, Weakley49 min
Apr 28, 6:50 AM CDTTornado WarningMEGFayette, Haywood, Shelby, Tipton40 min
Apr 28, 7:02 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby43 min
Apr 28, 7:25 AM CDTFlash Flood WarningMEGShelby, Tipton3 hr
Apr 28, 7:53 AM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Gibson, Henderson, Henry and 2 more52 min
Apr 28, 9:39 AM CDTFlash Flood WarningMEGBenton, Decatur, Henderson4 hr
Apr 28, 9:54 AM CDTSpecial Weather StatementMEGShelby36 min
Apr 28, 10:42 AM CDTRiver Flood WarningMEGObion, Weakley22 hr
Apr 28, 10:50 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale56 hr
Apr 28, 11:08 AM CDTSpecial Weather StatementMEGObion37 min

Nearby

Flash Flood Warnings in Arkansas, 2014Flash Flood Warnings in Missouri, 2014Flash Flood Warnings in Tennessee, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.